H-Index
14
Scimago Lab
powered by Scopus
eISSN: 1941-5923
call: +1.631.629.4328
Mon-Fri 10 am - 2 pm EST

Logo


Get your full text copy in PDF

A Case Report of Atezolizumab Induced Tumor Lysis Syndrome

Faisal Fa’ak, Diego Vanegas, Kofi M. Osei

(Department of Internal Medicine, Piedmont Athens Regional Medical Center, Athens, USA)

Am J Case Rep 2019; 20:785-789

DOI: 10.12659/AJCR.915351


BACKGROUND: Advanced urothelial carcinoma has been associated with poor prognosis due to high resistance to chemotherapy and radiation until immunotherapeutic agents, such as atezolizumab, emerged as an option and have shown improved survival. However, atezolizumab is associated with side effects, which were mainly autoimmune. In this case study, we report on a rare case of atezolizumab-induced tumor lysis syndrome.
CASE REPORT: A 67-year-old female with a primary diagnosis of metastatic urothelial carcinoma who presented to the emergency department with generalized weakness associated with nausea and vomiting 8 days after her first cycle of atezolizumab. Laboratory values showed hyperphosphatemia, hyperuricemia, hypocalcemia, and acute kidney injury consistent with tumor lysis syndrome.
CONCLUSIONS: In our report, we highlight tumor lysis syndrome as a potential reaction to atezolizumab; a condition that requires prophylaxis and close laboratory monitoring.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree